MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980A3ENNISB
Medical Device Problem Codes No Flow (2991); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this 980 ventilator had a system failure. the ventilator was not in use on a patient at the time of the reported event.
 
Additional Manufacturer Narrative
Section e medtronic personnel reported that this event has occurred at a medtronic office.No "facility" provided.Issue identified during product analysis.H3: device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that this 980 ventilator had a system failure.The service personnel (sp) inspected the ventilator and replaced the inspiratory flow module (ifm) printed circuit board assembly (pcba), direct current (dc-dc) converter pcba.Sp also replaced the 10k preventive maintenance (pm) kit, oxygen (o2) sensor, battery as part of preventive maintenance (pm).The device passed all the required calibrations and tests as per the manufacturer's specifications at the time of service.One ifm pcba,10k pm kit were returned to medtronic for further analysis.The components were visually inspected and functionally tested with no malfunction or product deficiency observed.One battery was returned to medtronic for further analysis.Visual inspection of the returned component found the battery had exceeded its life.One o2 sensor was returned to medtronic for further analysis.Visual inspection of the returned component found the o2 sensor had expired.One dc-dc converter pcba was returned to medtronic for further analysis.Signs of thermal damage on the c83 capacitor was found.If a failure of the c83 capacitor occurs while in use on patient, the ventilator response would be a loss of ventilation.The analysis concluded that the dc-dc converter pcba was faulty.A design improvement was introduced for the dc to dc converter pcb to address tantalum (tamno2) type capacitor issues.The cause of the reported event was isolated to a faulty capacitor c83 on the dc-dc converter pcba.There is an existing previous internal investigation regarding this issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19648725
Report Number8020893-2024-00200
Device Sequence Number7479668
Product Code CBK
UDI-Device Identifier10884521201910
UDI-Public10884521201910
Combination Product (Y/N)N
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980A3ENNISB
Device Catalogue Number980A3ENNISB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Initial Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown